MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-16
Medical Device Problem Codes Unintended Movement (3026); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield that had movement during deployment and then failed to open.The patient was undergoing a procedure for flow diversion treatment of a left internal carotid artery (ica) c6 segment unruptured saccular aneurysm.The aneurysm max diameter was 3.5mm and the neck diameter was 2.7mm.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).During deployment, the pipeline stent slipped to the c5.The stent was retrieved and pushed to go upper using a radiopaque guidewire.After delivering the pipeline to the intended position deployment was initiated again but the tip end of the pipeline could not be opened.Pushing and pulling was tried, but was not successful in opening the stent.The pipeline was removed and replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Post-procedure angiography of the aneurysm showed good contrast retention in the aneurysm with clear vasculature shown in both frontal and lateral views.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that only one pipeline device was used when movement occurred.No friction was encountered during delivery or positioning, and the device did not jump during deployment.Upon retracting the microcatheter, it was found that the pipeline could not be opened.The section of the pipeline that did not open was the distal end.The pipeline was located in a straight section when it failed to open.
 
Additional Manufacturer Narrative
H2/h3: product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact, and the dps sleeves showed no signs of damage.Both the distal hypotube and the ptfe shrink tubing were also intact, with no signs of elongation.The distal and proximal ends of the braid were found open and frayed.The pushwire showed no bends, and there were no defects in the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer's report of "failure to open at the distal" was not confirmed, as the distal end of the braid was opened and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damage to the braid, or deployment of the braid in a bend of the vessel.The customer indicated that the vessel tortuosity was moderate and the braid was positioned in the straight vessel, which rules them out as possible causes.In this event, the damaged braid contributed to the failure to open.Such damage can occur from over-manipulation, improper deployment techniques, pushing or pulling the delivery wire against resistance, or deploying or resheathing the braid against resistance.However, the cause of the braid damage could not be determined.The customer's report of "movement during deployment" could not be confirmed.The cause could not be determined.Possible causes include vasospasm, vessel tortuosity, and high-force delivery.H6: coding update based on analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24094294
Report Number2029214-2026-00090
Device Sequence Number16034375
Product Code OUT
UDI-Device Identifier00763000449278
UDI-Public(01)00763000449278(17)280905(10)D063009
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-16
Device Catalogue NumberPED2-425-16
Device Lot NumberD063009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer01/20/2026
04/23/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/12/2026
05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight66 KG